Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 8, 2006, 7:59 PM MDT for Luna County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2006, 7:59 PM MDT (01:59 UTC)
- Expired
- Jul 8, 2006, 9:00 PM MDT
- In force
- 61 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Luna County, NM
The radar
The El Paso radar (KEPZ), 105 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:51 PM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 8, 2:51 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 251 PM MDT SAT JUL 8 2006 .SYNOPSIS... MOISTURE CONTINUES TO MOVE INTO THE BORDERLAND TODAY...MAINLY FROM THE RIO GRANDE VALLEY EAST...WHERE SCATTERED THUNDERSTORMS AND LOCAL HEAVY RAIN HAVE DEVELOPED. WEST OF THE RIVER SOME DRIER AIR HAS MOVED IN ALOFT AND INHIBITED SOME BUT NOT ALL THUNDERSTORM GROWTH. LOOK FOR SUNDAY AND MONDAY TO REMAIN MOIST WITH SCATTERED THUNDERSTORMS CONTINUING. SOME DRYING OCCURS TUESDAY AND BEYOND...WITH HIGH PRESSURE SETTLING IN OVER NEW MEXICO. THIS WILL RESULT IN LESS THUNDERSTORM ACTIVITY...ALTHOUGH ISOLATED STORMS WILL REMAIN THROUGH MOST OF NEXT WEEK. && .DISCUSSION... WV IMAGERY HAS SHOWN UPPER LOW OVER ARIZONA BRINGING IN DRY SLOT OVER THE WESTERN HALF OF THE CWA...WHILE THE EAST HALF REMAINS IN THE DEEP MOISTURE PLUME. SCATTERED THUNDERSTORMS ARE DEVELOPING IN THIS PLUME WITH LOCAL HEAVY RAINS...WITH STREAM/ARROYO ADVISORY REMAINING IN EFFECT THIS AFTERNOON FOR THE SACRAMENTO MOUNTAINS. SMALL JET STREAK ALSO SEEN ABOUT 150 MILES SOUTHWEST OF EL PASO AND WILL MOVE INTO THIS MOIST ENVIRONMENT NEXT 3-4 HOURS. TO THE WEST DRIER MID/UPPER ATMOSPHERE HAS NEARLY ELIMINATED FLOOD THREAT IN THIS AREA...BUT ENVIRONMENT BIT MORE FAVORABLE TO SEVERE STORMS THIS AFTERNOON/EVENING WITH MID LEVEL INSTABILITY...BETTER INSOLATION AND BETTER SHEAR PROFILES. GOES SOUNDER SHOWS PWS IN THE PLUME OF AROUND 1.5 INCHES...WHILE PWS ARE AROUND 0.6-1.0 INCH IN THE DRY SLOT. MODELS CONTINUE TO SHOW MOISTURE PLUME HANGING OVER THE EASTERN CWA SUNDAY AND MONDAY. LEFT SCATTERED POPS IN ALL AREAS BUT LIKELY CAN LOWER POPS TO ISOLATED W/NW. WILL LET MORNING SHIFT DECIDE FOR HIS PACKAGE. GFS MOVES PLUME TO FAR SOUTHEAST CWA OR EVEN OUT OF IT ON TUESDAY AND WEDNESDAY...HENCE REDUCED PRECIP TO ISOLATED. HIGH PRESSURE BUILDS OVER THE AREA THURSDAY INTO THE WEEKEND. THE CAPPING AND SUBSIDENCE OF THE HIGH WILL BATTLE THE INCREASING MID/HIGH MOISTURE AS THE PLUME DRIFTS BACK OVER THE CWA IN THE SOUTHEAST FLOW. FOR NOW WILL CONTINUE ISOLATED WORDING...BUT MAY HAVE TO BEEF THIS UP IN FUTURE PACKAGES. && .AVIATION...09/00Z-10/00Z E DMN...SCATTERED AREAS OF MVFR CIGS/VSBYS...LOWERING TO IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. DMN W...ISOLATED AREAS OF MVFR CIGS/VSBYS THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 91 70 94 70 / 40 30 30 30 30 SIERRA BLANCA TX 66 87 66 90 63 / 40 30 30 30 30 LAS CRUCES 67 91 68 93 67 / 40 30 30 30 30 ALAMOGORDO 67 91 67 93 66 / 40 30 30 30 30 CLOUDCROFT 51 64 49 67 48 / 50 40 30 40 30 TRUTH OR CONSEQUENCES 68 89 68 91 67 / 30 30 30 30 30 SILVER CITY 63 83 61 85 59 / 30 30 30 30 30 DEMING 68 91 68 93 67 / 30 30 30 30 30 LORDSBURG 68 92 68 94 67 / 30 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... ARROYO/SMALL STREAM FLOOD ADVISORY...OTERO AND HUDSPETH COUNTIES FOR THIS AFTERNOON. 17 HEFNER
Hazardous weather outlook, Jul 8, 10:55 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1055 AM MDT SAT JUL 8 2006 NMZ022>025-030>032-TXZ055-056-090000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1055 AM MDT SAT JUL 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT FOR HEAVY RAINFALL CONTINUES...MAINLY EAST OF DEMING. THUNDERSTORMS WITH 2 TO 3 INCHES OF RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DEEP MOISTURE WILL DECREASE SOME BUT STILL LOOK FOR SCATTERED THUNDERSTORMS SUNDAY AND MONDAY...BEFORE MORE DRYING OCCURS AND THUNDERSTORMS BECOME ISOLATED TUESDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:59 PM MDT | Flash Flood Warning | EPZ | Luna | 2 hr |
| Jul 8, 8:21 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jul 9, 2:14 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 61 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.